Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Pale stools. Taking blood pressure and cholesterol medicine. Elevated liver test results

Hello, I have had pale tan stool for the last 4 days (3 movements) now. I was sick ealier this week for about 3 days when it started (body pains, slight fever, cosntant pressure headache) but the sickness has passed and I have felt ok for the last 2 days but the stool color has not changed. My diet has not changed. I am taking blood pressure and cholesterol medications (Atacand and Crestor) and recently (about the last 3 months or so) started taking vitamins (Vit D 1000iu, Vit C 500mg, Glucosumine with Vit D 1500mg and 200iu respectively, Vit B 100 complex B 1/2/3/6 100mg 100mcg B12 and other stuff, Calcium 1000mg with Magnesium 500mg +D3 15mcg, Cod liver oil Vit A 2500iu and 5mcg D3, and Wild Salmon and Fish oils 1000mg of fish oils from anchovies, sardine and/or mackerel 180mg of EPA and 120mg of DHA ) I have had slightly elevated levels in my liver tests in the past to the point of the doctor cutting my crestor medication in half. My doctor moved away from my home town and I have not had a blood test in about two years now so I am a little concerned with the sudden change in stool color that seems to not be going away. I have an appointment to see a family doctor in 3 days and will likely get blood work done then but in the mean time I am wondering if I should be putting a stop to my vitamins until after the results come back as I am not sure if they could be taxing my liver and doing me more harm then good atm? To go along with my liver issues I have often tested low for Vit D and am currently living in Fort McMurray where we are getting very little sunlight at this time of year. Any advice you could give me would be most appreciated.
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Pale stool indicates lac of bile secretion to the intestine. It is usually caused by bile ducts obstruction due to stones or some compression (like pancreas tumor). If so, you should also get dark urine, yellowish skin, itching.
Medicines mentioned by you has nothing to do with stool color.
You should definitely visit your doctor, have blood work, liver tests and abdominal ultrasound at first.

Hope this will help.
Answered: Mon, 30 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor